Beware of Paracetamol Overdose, Recognize Symptoms and Causes

Beware of Paracetamol Overdose, Recognize Symptoms and Causes

Beware of Paracetamol Overdose, Recognize Symptoms and Causes

Advertiser

Beware of Paracetamol Overdose, Recognize Symptoms and Causes

Paracetamol or other names with acetaminophen are fever-lowering drugs and mild to moderate pain relief. These drugs are usually sold freely on the market. However, there is also paracetamol that requires a doctor's prescription. More than 600 drugs containing paracetamol are included for babies, children and adults. If consumed in excessive amounts, it is not impossible for you to experience paracetamol overdose.

Symptoms of paracetamol overdose

Beware of Paracetamol Overdose, Recognize Symptoms and Causes

When you experience a paracetamol overdose, you will experience various symptoms such as:

  • Appetite loss
  • Nausea
  • Vomiting
  • Feel unwell
  • Abdominal pain especially on the upper right side

Most cases of paracetamol overdose can be treated. Usually, if you experience symptoms of overdose, you need to be hospitalized. To check paracetamol levels in the body the doctor will do a blood test. Other blood tests will also be performed to examine the liver.

Causes of paracetamol overdose

Beware of Paracetamol Overdose, Recognize Symptoms and Causes

The following are various reasons why a person can experience excess doses of paracetamol.

in children

Children experience an overdose of paracetamol because they consume too much at one time. In addition, this can also be caused when children consume more than one drug product containing paracetamol. Another factor that is also very common is the incorrect measurement of paracetamol.

Usually, liquid paracetamol is given a packet with a measuring spoon to avoid wrong doses. However, many parents do not use the default measuring spoon and prefer to use the spoon available at home.

As a result, the dosage given can be too much. Sometimes, because the taste and color are like syrup, the child also drinks it without the parents' knowledge. So, the risk of overdose is inevitable.

in adults

In adults, excess paracetamol is caused by:

  • Taking the next dose is too fast without giving enough pause.
  • Take several drugs that contain paracetamol at the same time.
  • Take too high a dose of paracetamol.

Sometimes, you might not be aware of taking a medication that turns out to have paracetamol in it, so an overdose might occur. For example, when you cough or runny nose, you take medication that may have paracetamol in it, then you also take headache medication that also has the same substance.

Well, if you consume both on the same day and unconsciously exceed the maximum daily limit, then you can get symptoms of overdose. Therefore, do not carelessly consume market drugs if you are on treatment for other diseases.

Effects of overdose on paracetamol on the body

Beware of Paracetamol Overdose, Recognize Symptoms and Causes

According to the United States Food and Drug Administration (FDA), consuming too much paracetamol can damage the liver (liver). In severe cases, an overdose of paracetamol can cause liver failure to death. In addition, you are also more at risk for liver damage when you have liver disease, drink excess alcohol, and are taking warfarin or blood thinners.

The maximum daily dose recommended by the FDA is around 4,000 mg per day for adults. However, McNeil Consumer Healthcare, the manufacturer of Tylenol paracetamol, recommends 3,000 mg as the maximum daily limit and this is approved by most doctors.

Paracetamol is safe if used as directed. However, because this one ingredient is a common ingredient in many drugs, you risk consuming too much without realizing it.

For that, make sure to always read the drug label before drinking it, if you find this ingredient in some of the different drugs that you consume today, stop taking it. Consult your doctor if all the drugs you have all contain paracetamol.

Also Read:

  • Is the Use of Paracetamol When Pregnant Dangerous for Boys?
  • Steps to Help People with Drug Overdose
  • Shaking After Drinking Coffee? Maybe You Overdose Caffeine

Advertiser

Blogger
Disqus
Pilih Sistem Komentar

No comments